MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION LINEAR? 3-4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION LINEAR? 3-4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-2352-70
Medical Device Problem Codes High impedance (1291); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 11/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: brand name: wavewriter alpha? prime 16 upn: m365sc14160 model: sc-1416 serial: (b)(6).Batch: 208710 udi: (b)(4).
 
Event or Problem Description
It was reported that the patient had a non-device-related fall and two weeks later experienced less effective stimulation.It was then found during a check-up that the lead displayed multiple high impedances, and the ipg displayed the elective replacement indicator (eri) message.The physician suspected that the high impedances may have resulted in the eri.The patient underwent a lead and ipg replacement procedure and was doing well postoperatively.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: brand name: wavewriter alpha? prime 16.Model: sc-1416.Serial: (b)(6).Batch: 208710.Udi: (b)(4).Brand name: clik? x.Model: sc-4318.Serial: n/a.Batch: 28504931.Udi: (b)(4).The allegations of high impedances and inadequate stimulation were confirmed.With the available information, boston scientific concludes that inadequate stimulation and high impedances were caused by a lead fracture identified during laboratory analysis where the lead body exited the clik x anchor.Lead sc-2352-70 sn: (b)(6): visual and x-ray inspection of the returned lead revealed that multiple cables were completely broken at the bent location of the lead.The bent location is near the set screw mark of the clik x anchor.The possible flexing of the lead at the exit point of the clik x anchor has resulted in the reported complaint.Additionally, inspection identified that the lead had been cleanly cut into two sections near the distal end.The first contact on the proximal segment was removed and not present.The contact was confirmed to have been explanted from the patient.No blood or bodily fluid residue was observed at the proximal tip, indicating that the damage most likely occurred during the explant procedure.The clean cut is consistent with standard explant techniques and is not considered a device failure.Electrical testing could not be performed due to the severed lead body.Ipg sc-1416 sn: (b)(6): the returned ipg has been confirmed to be in the elective replacement indicator (eri) state.Analysis of the data log shows that the ipg reached eri 3 years, 8 months, after the initial active programming.The average energyuse index (eui) recorded was 14.3, which corresponds to an estimated theoretical battery lifespan of 2 years, 1 months, and 26.4 days.This indicates that the battery lifespan fell within the projected range.Clik anchor sc-4318 lot 28504931: the returned clik x anchor was analyzed and exhibited normal device characteristics.The associated record lead was tested with the clik x anchor, and the setscrew successfully secured the lead body without issue.A review of the device history record (dhr) was performed for the devices.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A labeling review for the lead, ipg and clik anchor did not reveal any anomalies.The instructions for use (ifu) states that system failure, can occur at any time due to random failures of the components.These events, which may include device failure, lead breakage, hardware malfunctions, loose connections, electrical shorts or open circuits and lead insulation breaches, can result in ineffective pain control, all of which are known risks of implanting a pulse generator as part of a system to deliver spinal cord stimulation.Additionally, when the stimulator battery is fully depleted, the end of service (eos) indicator will be displayed on the remote control and clinician programmer.Stimulation will not be available.Surgery is required to replace the implanted non-rechargeable stimulator to continue providing stimulation.A review of the wavewriter alpha prime 16 ipg kit hazard analysis was completed and confirmed that the event of stimulation inadequate was defined in the risk documentation.This event type has been accounted for during product risk analysis to support an acceptable risk-benefit for the product.Based on all available information, engineers concluded that the inadequate stimulation and high impedance measurements were caused by a lead fracture.The leads became bent after exiting the clik x anchor, which exposed the bent location to excessive mechanical force or movement that caused the lead cables to fracture due to component failure.

Brand Name
LINEAR? 3-4
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24047721
Report Number3006630150-2026-00294
Device Sequence Number13188554
Product Code LGW
UDI-Device Identifier08714729789581
UDI-Public(01)08714729789581(17)240210(10)7073793
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/10/2024
Device Model NumberSC-2352-70
Device Catalogue NumberSC-2352-70
Device Lot Number7073793
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown